Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 12, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at May 2, 2008, 3:20 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2008, 3:20 AM MDT (09:20 UTC)
- Expired
- May 2, 2008, 10:00 PM MDT
- In force
- 19 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 020920 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 320 AM MDT FRI MAY 2 2008 ...VERY STRONG WIND POSSIBLE ACROSS THE TRI-STATE AREA FRIDAY... .A LARGE STORM SYSTEM WILL MOVE OVER THE CENTRAL PLAINS ON FRIDAY BRINGING STRONG WINDS TO MUCH OF THE AREA THROUGH FRIDAY EVENING. COZ090-KSZ001-NEZ079-021730- /O.UPG.KGLD.HW.A.0001.080502T1500Z-080503T0600Z/ /O.NEW.KGLD.WI.Y.0012.080502T0920Z-080503T0400Z/ YUMA-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN 320 AM MDT FRI MAY 2 2008 /420 AM CDT FRI MAY 2 2008/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG NORTHWEST WINDS ARE EXPECTED TODAY WITH SPEEDS RANGING FROM 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. WINDS WILL BEGIN TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ091-092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-021730- /O.UPG.KGLD.HW.A.0001.080502T1500Z-080503T0600Z/ /O.NEW.KGLD.WI.Y.0012.080502T1300Z-080503T0400Z/ KIT CARSON-CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...TRENTON... MCCOOK 320 AM MDT FRI MAY 2 2008 /420 AM CDT FRI MAY 2 2008/ ...WIND ADVISORY IN EFFECT FROM 7 AM MDT /8 AM CDT/ THIS MORNING TO 10 PM MDT /11 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM MDT /8 AM CDT/ THIS MORNING TO 10 PM MDT /11 PM CDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS MORNING. WIND SPEEDS WILL RANGE FROM 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. WINDS WILL BEGIN TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
4 follow-up statements
000 WWUS73 KGLD 021033 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 433 AM MDT FRI MAY 2 2008 ...VERY STRONG WINDS WILL BLOW ACROSS THE TRI-STATE AREA TODAY AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS TODAY...BRINGING VERY STRONG NORTHWEST WINDS TO MUCH OF THE TRI-STATE REGION TODAY AND THIS EVENING. COZ091-092-KSZ002-013-014-027-028-NEZ080-021845- /O.EXT.KGLD.WI.Y.0012.080502T1033Z-080503T0400Z/ KIT CARSON-CHEYENNE CO-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN- HITCHCOCK- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...ATWOOD... GOODLAND...COLBY...SHARON SPRINGS...OAKLEY...TRENTON 433 AM MDT FRI MAY 2 2008 /533 AM CDT FRI MAY 2 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING. VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS MORNING. WIND SPEEDS WILL RANGE FROM 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. WINDS WILL BEGIN TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090-KSZ001-NEZ079-021845- /O.CON.KGLD.WI.Y.0012.000000T0000Z-080503T0400Z/ YUMA-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...BENKELMAN 433 AM MDT FRI MAY 2 2008 /533 AM CDT FRI MAY 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING. VERY STRONG NORTHWEST WINDS ARE EXPECTED TODAY WITH SPEEDS RANGING FROM 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. WINDS WILL BEGIN TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ003-004-015-016-029-041-042-NEZ081-021845- /O.CON.KGLD.WI.Y.0012.080502T1300Z-080503T0400Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...TRIBUNE...LEOTI...MCCOOK 433 AM MDT FRI MAY 2 2008 /533 AM CDT FRI MAY 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING. VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS MORNING. WIND SPEEDS WILL RANGE FROM 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. WINDS WILL BEGIN TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKAHRT
000 WWUS73 KGLD 021522 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 922 AM MDT FRI MAY 2 2008 ...VERY STRONG WINDS WILL BLOW ACROSS THE TRI-STATE AREA TODAY AND TONIGHT... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS TODAY...BRINGING VERY STRONG NORTHWEST WINDS TO MUCH OF THE TRI-STATE REGION TODAY AND THIS EVENING. COZ092-KSZ002>004-013>016-027>029-041-042-NEZ080-081-022330- /O.UPG.KGLD.WI.Y.0012.000000T0000Z-080503T0400Z/ /O.NEW.KGLD.HW.W.0003.080502T1522Z-080503T0400Z/ CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...TRENTON...MCCOOK 922 AM MDT FRI MAY 2 2008 /1022 AM CDT FRI MAY 2 2008/ ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. VERY STRONG NORTHWEST WINDS WILL CONTINUE FOR THE REST OF TODAY. WIND SPEEDS WILL RANGE FROM 40 TO 60 MPH WITH GUSTS NEAR 80 MPH. THIS WILL CREATE AREAS OF BLOWING DUST WITH NEAR ZERO VISIBILITIES AT TIMES. WINDS WILL BEGIN TO DECREASE LATE THIS EVENING. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ090-091-KSZ001-NEZ079-022330- /O.CON.KGLD.WI.Y.0012.000000T0000Z-080503T0400Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BENKELMAN 922 AM MDT FRI MAY 2 2008 /1022 AM CDT FRI MAY 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING. VERY STRONG NORTHWEST WINDS ARE EXPECTED TODAY WITH SPEEDS RANGING FROM 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. WINDS WILL BEGIN TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
000 WWUS73 KGLD 022050 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 250 PM MDT FRI MAY 2 2008 ...STRONG WINDS CONTINUE TO BLOW ACROSS MUCH OF THE TRI-STATE AREA... .STRONG NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BEFORE SLOWLY SUBSIDING BELOW WARNING CRITERIA SHORTLY THEREAFTER. COZ092-KSZ041-042-030400- /O.EXB.KGLD.WI.Y.0012.080503T0000Z-080503T0400Z/ /O.EXT.KGLD.HW.W.0003.000000T0000Z-080503T0000Z/ CHEYENNE CO-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE...LEOTI 250 PM MDT FRI MAY 2 2008 /350 PM CDT FRI MAY 2 2008/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 6 PM MDT /7 PM CDT/ TO 10 PM MDT /11 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM MDT /7 PM CDT/ TO 10 PM MDT /11 PM CDT/ THIS EVENING. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BEFORE SUBSIDING BUT STILL GUSTING TO 45 MPH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ002>004-013>016-027>029-NEZ080-081-030000- /O.EXT.KGLD.HW.W.0003.000000T0000Z-080503T0000Z/ RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... TRENTON...MCCOOK 250 PM MDT FRI MAY 2 2008 /350 PM CDT FRI MAY 2 2008/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BEFORE SLOWLY SUBSIDING AROUND SUNSET. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ090-091-KSZ001-NEZ079-030000- /O.EXT.KGLD.WI.Y.0012.000000T0000Z-080503T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...BENKELMAN 250 PM MDT FRI MAY 2 2008 /350 PM CDT FRI MAY 2 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. VERY STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BEFORE SUBSIDING BUT STILL GUSTING TO 45 MPH EARLY THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ WFO GOODLAND
000 WWUS73 KGLD 030256 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 856 PM MDT FRI MAY 2 2008 COZ092-KSZ041-042-030400- /O.CON.KGLD.WI.Y.0012.000000T0000Z-080503T0400Z/ CHEYENNE CO-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...TRIBUNE...LEOTI 856 PM MDT FRI MAY 2 2008 /956 PM CDT FRI MAY 2 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT /11 PM CDT/ THIS EVENING. NORTHWEST WINDS OF 30 TO 40 MPH WILL CONTINUE ACROSS MUCH OF THE AREA THIS EVENING. BY LATE EVENING...SURFACE HIGH PRESSURE WILL BUILD INTO THE CENTRAL HIGH PLAINS ALLOWING WIND SPEEDS TO DIMINISH. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at May 1, 11:20 PM MDT, 4 hours earlier.
Area forecast discussion, May 1, 11:20 PM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1120 PM MDT THU MAY 1 2008
.SYNOPSIS...
141 PM MDT THU MAY 1 2008
ANALYSIS OF WATER VAPOR IMAGERY INDICATES NEGATIVELY-TILTED
LONGWAVE TROUGH STRETCHING FROM THE OK/TX PANHANDLE NORTHWESTWARD
INTO BRITISH COLUMBIA. SEVERAL PIECES OF ENERGY WERE MOVING
THROUGH THE MEAN FLOW INCLUDING ONE OVER COLORADO CURRENTLY
IMPACTING WEATHER ACROSS THE GLD CWA.
FOLTZ
&&
.DISCUSSION...
141 PM MDT THU MAY 1 2008
MAIN FORECAST CONCERNS IN THE SHORT-TERM REVOLVE AROUND PRECIP
CHANCES AND TYPE THROUGH TOMORROW AS WELL AS STRONG WINDS FROM
FRIDAY MORNING THROUGH FRIDAY NIGHT.
MODELS ARE IN DECENT AGREEMENT ON THE EVOLUTION OF DEVELOPING
SURFACE LOW OVER SOUTHWEST KANSAS. AS THIS FEATURE CONTINUES TO
DEEPEN AND SLIDE NORTHEASTWARD INTO THE MIDDLE MISSOURI RIVER
VALLEY BY FRIDAY MORNING...NORTHWESTERLY WINDS WILL RAPIDLY INCREASE
TO AT LEAST ADVISORY CRITERIA. LOCAL WIND GUST TOOL AND AVERAGE
OF GUIDANCE WOULD INDICATE HIGH WIND WARNING CRITERIA WILL BE MET
OVER AT LEAST THE WESTERN HALF OF THE CWA. WIND ADVISORY CRITERIA
LOOKS TO BE A CERTAINTY OVER THE ENTIRE CWA. AS A RESULT...HAVE
HOISTED A HIGH WIND WATCH FROM 15Z FRIDAY THROUGH 06Z SATURDAY.
WILL BRIEF EVENING SHIFT AND ALLOW THEM TO FINE TUNE THE HIGHLIGHT
BASED ON LATER GUIDANCE.
IN TERMS OF PRECIPITATION IN THE SHORT-TERM...COULD SEE A MIXED BAG
ACROSS THE CWA WITH PORTIONS OF EASTERN COLORADO AND SOUTHWESTERN
NEBRASKA RECEIVING ACCUMULATING SNOWFALL WHILE PRECIP LOOKS TO REMAIN
LIQUID OVER THE SOUTHEASTERN HALF OF THE CWA. A MIX OF RAIN AND
SNOW ARE POSSIBLE FROM MCCOOK THROUGH GOODLAND...ESPECIALLY FRIDAY
MORNING. 12Z/01 RUC13 PUTS DOWN AS MUCH AS 4 TO 6 INCHES OVER
WESTERN KIT CARSON AND MUCH OF YUMA COUNTIES THROUGH. IF THIS SOLUTION
WERE TO VERIFY...BLIZZARD CONDITIONS COULD BE MET GIVEN ANTICIPATED
WIND SPEEDS. NAM/GFS ARE LOWER BUT STILL ACCUMULATE A FEW INCHES
BEFORE TAPERING OFF FRIDAY NIGHT.
BY SATURDAY...CLOSED H5 LOW TRANSITIONS EASTWARD INTO THE WESTERN
GREAT LAKES WITH WEAK RIDGING BUILDING INTO THE CWA. WITH
NORTHWESTERLY FLOW CONTINUING AND H85 TEMPS OF 5-10C...MAX TEMPS
WILL STRUGGLE TO GET OUT OF THE MID 50S. SHOULD SEE TEMPS MAKE A
QUICK REBOUND ON SUNDAY AS RIDGE AXIS IS RIGHT ON TOP OF THE CWA.
H85 TEMPS WARM TO NEAR 20C RESULTING IN SURFACE TEMPS IN THE LOW
TO MID 70S.
FOR THE EXTENDED PERIOD OF MONDAY THROUGH THURSDAY...ESSENTIALLY
FOLLOWED A BLEND OF THE ECMWF AND THE GFS ENSEMBLE MEAN. TROUGH
STARTS TO DIG SOUTHWARD OVER THE WESTERN CONUS BY MONDAY AFTERNOON
WITH A LEAD SHORTWAVE TROUGH APPROACHING THE AREA. BROUGHT IN THE
MENTION OF THUNDER STARTING MONDAY NIGHT GIVEN INSTABILITY AND
THERMAL PROFILES. CLOSED H5 LOW PROGGED TO EJECT INTO THE CENTRAL
HIGH PLAINS ON TUESDAY. HAVE CARRIED SLIGHT CHANCE POPS THROUGH
WEDNESDAY AFTERNOON AS IT APPEARS SYSTEM WILL BE STRONG ENOUGH TO
SEE MOISTURE WRAP AROUND THE BACK SIDE. TEMPS WILL START TO
REBOUND ON THURSDAY WITH H85 TEMPS WARMING BACK TO AROUND 15C.
FOLTZ
&&
.AVIATION...
1108 PM MDT THU MAY 1 2008
FOR THE 06Z TAFS...LINE OF SHOWERS FROM KLBF TO KCBK WILL CONTINUE
TO SLOWLY SLIDE EASTWARD IMPACTING KMCK BY 08Z. UPSTREAM OBS
INDICATE MVFR AND LOW VFR CONDITIONS UNDER THE SHOWERS. ONCE THESE
SHOWERS PASS...CONDITIONS SHOULD IMPROVE TO VFR THROUGH MOST OF
THE DAY...THOUGH MORE SCATTERED SHOWERS COULD BRING BRIEF MVFR
CONDITIONS. AFTER 00Z TIME HEIGHT DISPLAYS OF THE GFS INDICATE
DETERIORATING CONDITIONS BACK TO MVFR. NORTHWEST WINDS WILL BE
BREEZY TO VERY WINDY FOR ALL OF THE TAF PERIOD.
SFJ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM 9 AM MDT /10 AM CDT/ FRIDAY THROUGH FRIDAY
EVENING FOR KSZ001>004-013>016-027>029-041-042.
NE...HIGH WIND WATCH FROM 9 AM MDT /10 AM CDT/ FRIDAY THROUGH FRIDAY
EVENING FOR NEZ079>081.
CO...HIGH WIND WATCH FROM 9 AM MDT FRIDAY THROUGH FRIDAY EVENING FOR
COZ090>092.
&&Hazardous weather outlook, May 1, 4:01 PM MDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 401 PM MDT THU MAY 1 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 401 PM MDT THU MAY 1 2008 /501 PM CDT THU MAY 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE OVER MUCH OF THE TRI STATE AREA FROM FRIDAY MORNING THROUGH LATE FRIDAY EVENING. IN ADDITION TO THE HIGH WINDS...ACCUMULATING SNOW WILL BE POSSIBLE OVER PORTIONS OF EASTERN COLORADO AND EXTREME SOUTHWESTERN NEBRASKA. THE COMBINATION OF SNOW AN HIGH WINDS COULD CAUSE VISIBILITIES TO DROP TO BELOW ONE MILE AT TIMES. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY EVENING THROUGH TUESDAY EVENING. AT THIS TIME...CLOUD TO GROUND LIGHTNING APPEARS TO BE THE GREATEST THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. FOLTZ
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:32 AM MDT | Blizzard Warning | GLD | Dundy | 9 hr |
| May 2, 9:22 AM MDT | High Wind Warning | GLD | Hitchcock, Red Willow | 9 hr |
| May 2, 2:50 PM MDT | Snow and Blowing Snow Advisory | GLD | Dundy, Hitchcock, Red Willow | 7 hr |
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.